U.S. doctors online nowAsk doctors free
PA
A 37-year-old male asked:

Hives from penicillin allergy started 7days ago. the doctor prescribed benadryl+hydrocortisol 4days ago. the skin isno more stiff but redness has spread. normal?

2 doctor answers2 doctors weighed in
Dr. Gebrehana Zebro (formerly Woldegiorgis)
Internal Medicine 32 years experience
You may have late: Reaction or the symptom did not resolve . You may have secondary infection . I suggest talk to your doc and he /she will evaluate and address the issue for you. Good luck.
Dr. John Chiu
Allergy and Immunology 57 years experience
Something else: This may not be from penicillin allergy. Perhaps a viral infection was the initial problem and then the rash may last up to 3 weeks . You should consult an allergist after this is over to find out if you are truly allergic to penicillin. Sometimes i would just get a CBC to see what types of cells are abnormal to help establish a diagnosis.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 10, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.